I have been suffering from Hypothyroidism since I was 12 years old and have been diagnosed since 16 years old. In that 4 year span I experienced what I believed all the symptoms, to their extremes. Now I am 35 years old and in early December awoke one morning to pains in my right kidney. I was already waiting for an apt. with my Endo and believed that the pain was associated with my low TSH levels and was very anxious for a dosage change. In addition to the kidney pain I gained 15lbs in 3 weeks, skipped 2 menstrual cycles, experienced painful scalp, severe depression, dry skin, irritability, etc. I have only had my dosage of Synthroid changed from .125mg to .15mg (which is not enough) in early January yet the pain in my kidney remains. Has anyone ever felt pain in their kidneys or in that region? Can Hypothyroidism cause Hypoparathyroidism?
kidney pain not likely assoc with thyroid. If your TSH is low that means the dose may be too HIGH not too low. Hypothyroid is does not cause hypoparathyroid however there is autoimmune hypopara which may be more common in hashi patients --- easy to diagnosis hypopara with calcium (low) and PTH (low).
Would talk to generalist about your pain -- unlikely for the endo to evaluate that at length. However the endo may be able to help with the other symptoms
I too have experienced kidney pain. I'm not sure though if it's related. I too have been different levels of synthroid. I'm now on Armour, I've only been on Armour for 9 days. It has helped with the body aches.
I don't know if you will even see this but I find this post interesting if not familiar. I get what might be called the same pain. It is on the right side sort of to the back. I kind of think of it as the liver area but it could be described as the kidney area also. I have had it on and off since being dx hyper then hypo. I do not know if it actually has anything to do with thyroid but it's interesting to see the same thing here. I have been tested for everytihng under the sun, adrenal, peromenopauseal etc and all is normal but I still get that pain. At times it is more tendet than others. Any thoughts?
On another forum I belong to, I have heard people say they have pain in their adrenal glands. Since the adrenal glands sit right on top of the kidneys, is it possible that that's what you're feeling? Adrenal glands are a big part of your endocrine system, and adrenal problems can be closely related to thyroid problems.
Do you know if the other people had any adrenal test? My doc tested mine and the test came back normal at the time but maybe it is just slighly off now and again. I've had my dosage adjusted and wonder it that has anything to do with it. I would be interested to see what others experience. Can you share the other site?
It is interesting to see how many of us have this same discomfort in common. Interestingly enough over the past 2 days I have developed a lump in my throat which hurts like a bruise to touch or to open my mouth wide. I went to the local clinic through emergency and the doctor gave me a prescription for Zythromax to treat an infection in my nodes. I am not sure if I want to take the script since the lump has since become smaller and less painful on its own. My instincts are telling me, especially after hearing your comments that it could very well be an illness which is thyroid related. Any comments?
Hi! This is my first time on this site and when I read the statements about the back pain over the kidney area I finally felt like I was not alone. I am 24 and have been on Synthyroid for six years. I started having problems with my thyroid levels in Sept. Since that time I have gained 25 pounds, have decreased hair growth on my legs not my head, chills, and a loss of concentration. I have also been diagnosed with a goiter and now for the last 10 days have been having pain in my lower back. It is a constant intense pain and nothing relieves it. I have been to the doctor twice and they will not help. The only lab that comes back abnormal is my TSH. The valve has gone down which means it is trying to compensate for the low thyroid levels. However, because I am still in the normal range my doctor does not want to change my dose. I am tried of being tired and I really want to get to the bottom of all this. I also think that the kidney pain is related and I think it may be the adrenal grands. I just wanted others to know that someone else is experiencing the same. I will write back if I learn anything. Thank you
Hi, I saw your post after NurseLPN directed me to it. She knew I had some experience with low-adrenal function (sub-clinical) and thought I might be able to comment.
There are fairly inexpensive tests for adrenal homone levels that can confirm or rule out hormone problems. There are of course blood tests but there is also a 24-hour cortisol urine test (cortisol most often low with hypo-adrenal) and you can do saliva tests that are available through Pharmacies and over the internet. Though for reasons I don't understand, Dr.s will state they don't trust the accuracy of saliva ones, they have repeatedly proven to be accurate for testing the "free" levels of cortisol and the other adrenal hormones. The World Health Organization has used them for many years, in conducting research about hormone levels and how they are affected by different diseases. Dr.s use saliva testing, nationwide. Bluecross recognizes saliva cortisol tests, as "accurate and reliable".
One lab that offers them is: www.salivatest.com
Another one is: www.testsymptomsathome.com (Great Smokies Diagonostic Labs, Inc.).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.